Welcome to the BCC discussion forums and hope that you get some replies soon to your questions. Could I also suggest that you give our helpline team a ring and have a chat with them. Calls to the helpline are free 0808 800 6000 lines open weekdays 9-5 and Sat 10-2
After my last Herceptin dose 2 weeks ago, I felt discomfort in my chest which culminated 4 days later in horrific, excruciating chest pains. It felt like I was having a heart attack and I was rushed to A&E via ambulance. Nothing was found, and I was discharged. Over the next 3 days I improved, but that 3rd night, the same thing occurred. Again I was sent home from A&E, but the following night it happened again. Again, I was taken to A&E and this time admitted to the Oncology ward over the weekend.
I have had a battery of tests in A&E and on the ward, which have found nothing but I am so scared by the experience that I am considering stopping the Herceptin altogether as I'm afraid they are missing something and the next dose will kill me.
I'm new here & hoping I am not the only person to have experienced this and that someone else can help with more info because the Oncs & Cardiologists have said they don't know what is wrong:
All the tests are showing no heart or lung problems (Pulmonary Embolism/Heart Attack/Pleural or pericardial effusions/Inflammation/Infection/damage to heart muscle etc), so they have ruled them out, yet I'm convinced there is something wrong that for some reason is not apparent on the tests. They won't do a stress ECG even though the problem is mainly exertion induced.
They have said that some part of it could be gastric problems, but not all of it. Given all the drugs over the past 6 months and H itself can cause gastric issues, I can accept that this might be the case so I'm taking the prescribed Lansoprazole even though I don't feel as though I'm getting acid reflux of any sort.
However, they have also said that gastric probs don't account for all of the symptoms e.g. pain on exertion so they also think I'm having a rare reaction to the Herceptin, but what, they don't know. This worries me because if they don’t know what it is, keep me safe; how can they treat it if it happens the same or worse on the next dose?
It's scared me sufficiently that I am considering stopping Herceptin as I'm afraid the next dose will kill me, but I obviously don't want to make such a huge decision without being sure of the facts first.